MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT8 ASPIRATION CATHETER; QEW

PENUMBRA, INC. INDIGO SYSTEM CAT8 ASPIRATION CATHETER; QEW
Catalog Number CAT8XTORQ115
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
 
Event or Problem Description
The patient underwent a successful thrombectomy procedure in the left brachial artery using an indigo system cat8 aspiration catheter (cat8), a penumbra system ace 60 reperfusion catheter (ace60), a non-penumbra sheath, a balloon dilatation catheter and a guidewire.A final angiogram was performed and identified a metal piece in the radial artery.It is unknown where the metal piece had come from.Upon removal of the cat8, the physician noticed that the distal end of the cat8 was peeled off.The procedure ended at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned cat8 confirmed that the markerband was detached and revealed discoloration and damage to the material on the distal end of the catheter.Based on the reported complaint, the root cause of this damage could not be determined.The damage to the material on the distal end of the cat8 may have contributed to the markerband detaching from the catheter.Further evaluation revealed a kink on the catheter shaft.This damage was incidental to the reported complaint and may have occurred during packaging of the device for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
INDIGO SYSTEM CAT8 ASPIRATION CATHETER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17386825
Report Number3005168196-2023-00350
Device Sequence Number20397978
Product Code QEW
UDI-Device Identifier00815948022300
UDI-Public815948022300
Combination Product (Y/N)N
Initial Reporter CountryBU
PMA/510(K) Number
K192833
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2025
Device Catalogue NumberCAT8XTORQ115
Device Lot NumberH00000515
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer08/04/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005